Oklahoma, 2013Flood in Oklahoma, June 1 to 3, 2013
June 1 to 3, 2013 · NWS TSA · 1 event in 1 county or zone
Several rounds of thunderstorms occurred across eastern Oklahoma from May 29th through June 1st. The last in the series of heavy rain events to impact the area occurred late on May 31st through the morning of June 1st with thunderstorms moving slowly eastward from central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of thunderstorms occurred across eastern Oklahoma from May 29th through June 1st. The last in the series of heavy rain events to impact the area occurred late on May 31st through the morning of June 1st with thunderstorms moving slowly eastward from central Oklahoma. Widespread and heavy rainfall resulted across the region during this period with four to eight inches of rain occurring across much of east central and southeast Oklahoma. This rainfall resulted in moderate flooding of the Poteau River near Panama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 1, 11:29 AM CST, 46 minutes earlier.
Area forecast discussion, Jun 1, 11:29 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT SAT JUN 1 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ISOLATED SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE EARLY
THIS AFTERNOON ACROSS WEST CENTRAL ARKANSAS...OTHERWISE
LOW CLOUDS WILL BEGIN TO SCATTER WITH VFR CONDITIONS EXPECTED
BY MID AFTERNOON. SURFACE WINDS SHOULD STAY UP ENOUGH
OVERNIGHT TO PRECLUDE ANY FOG DEVELOPMENT.
&&
.PREV DISCUSSION... /ISSUED 1046 AM CDT SAT JUN 1 2013/
DISCUSSION...
COLD FRONT...CURRENTLY PUSHING IN FAR NORTHEAST OKLAHOMA...WILL
SWEEP ACROSS AREA BY EARLY EVENING. BAND OF SHOWERS/THUNDERSTORMS
REMAIN ACROSS FAR SOUTHEAST OKLAHOMA WITH A CONTINUED FLOODING
THREAT. INSTABILITY WILL ALSO LIKELY REMAIN HIGH ENOUGH IN
AFOREMENTIONED AREA FOR AT LEAST AN ISOLATED SEVERE THREAT BEFORE
FROPA. ALREADY SENT UPDATE TO REFLECT CURRENT TRENDS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ065-OKZ066-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...12Hazardous weather outlook, Jun 1, 12:05 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT SAT JUN 1 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
105 PM CDT SAT JUN 1 2013
...HEAVY RAIN ENDING...FLOODING CONTINUES...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREAL FLOODING.
RISK...SIGNIFICANT.
AREA...PORTIONS OF EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A FEW ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON AHEAD OF AN
ADVANCING COLD FRONT. PRECIPITATION COVERAGE SHOULD REMAIN LIMITED.
ALTHOUGH THE HEAVY RAINFALL HAS ENDED...AREAL FLOODING WILL CONTINUE
THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA...ESPECIALLY
ALONG THE INTERSTATE 40 CORRIDOR WHERE 5 TO 8 INCH RAINFALL AMOUNTS
HAVE OCCURRED. SEVERAL ROADS REMAIN IMPASSABLE DUE TO HIGH WATER.
MANY OF THE MAINSTEM RIVERS THAT HAVE BEEN IMPACTED BY THE RAINFALL
WILL REMAIN IN FLOOD AS WELL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SETTLED WEATHER WILL RETURN FOR THE EARLY PART OF UPCOMING WEEK.
THUNDERSTORM CHANCES RETURN BY MONDAY NIGHT AS THE UPPER PATTERN
BECOMES INCREASINGLY UNSETTLED WITHIN DEVELOPING NORTHWESTERLY
FLOW.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 1, 9:56 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM FLASH FLOOD CLAYTON 34.59N 95.35W
06/01/2013 PUSHMATAHA OK LAW ENFORCEMENT
SEVERAL STREAMS AND CREEKS OUT OF THEIR BANKS
1052 AM FLASH FLOOD NASHOBA 34.48N 95.21W
06/01/2013 PUSHMATAHA OK POST OFFICE
SEVERAL ROADS FLOODED DUE TO HIGH WATER
&&
RBDLocal storm report, Jun 1, 10:43 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 S OKEMAH 35.42N 96.30W
06/01/2013 OKFUSKEE OK DEPT OF HIGHWAYS
STATE HIGHWAY 48 CLOSED ONE MILE SOUTH OF I-40 NEAR
OKEMAH DUE TO HIGH WATER
&&
JDSLocal storm report, Jun 1, 10:44 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1144 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD HENRYETTA 35.44N 95.98W
06/01/2013 OKMULGEE OK DEPT OF HIGHWAYS
US-75B AT 4TH STREET IN HENRYETTA CLOSED DUE TO HIGH
WATER
&&
JDSLocal storm report, Jun 1, 10:45 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 S HULBERT 35.92N 95.14W
06/01/2013 CHEROKEE OK DEPT OF HIGHWAYS
SH-80 SOUTH OF HULBERT CLOSED DUE TO HIGH WATER
&&
JDSLocal storm report, Jun 1, 10:46 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 E LENAPAH 36.85N 95.62W
06/01/2013 NOWATA OK DEPT OF HIGHWAYS
SH-10 EAST OF LENAPAH REMAINS CLOSED DUE TO HIGH WATER
&&
JDSFlood, Le Flore
- When
- June 1, 12:15 PM CST to June 3, 6:30 PM CST
- Where
- Le Flore County, 0.87 mi E of Shady Pt to 0.6 mi NE of Pocola
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.132, -94.655
The Poteau River near Panama rose above its flood stage of 29 feet at 1:15 pm CDT on June 1st. The river crested at 34.55 feet at 10 pm CDT on the 2nd, resulting in moderate flooding. The river fell below flood stage at 7:30 pm CDT on the 3rd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456697.